Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

I Just Started Lexapro A Few Days Ago -- What Should I Expect?


  • Please log in to reply
6 replies to this topic

#1 riverinthewoods

riverinthewoods

    Newbie

    ID: 42091

  • Newbie
  • Pip
  • 31 posts

Posted 31 October 2009 - 06:26 PM

I just stared on lexapro 2 days ago for mild depression and anxiety...

What should I expect? How long does it take to kick in? What meds should I stay away from when on lexapro?

I've already learned that I shouldn't take advil or claritin d... what about heartburn and cold meds?

Does everyone gain weight on lexapro? I'm a male and I weigh 280 right now...

I started out with a dose of 5, but will move up to 10 within a week...

Will it make me "happy" or just chill me out or make me numb or remove the anxiety or what?

Will my wife be happier now that I'm on it? In other words, will I be less moody and confrontational?

What about motivation when on lexapro... Should I expect to see any increase?


thanks!

#2 Deepster

Deepster

    Member

    ID: 31819

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,181 posts
  • Location:Appalachians-Blue Ridge

Posted 31 October 2009 - 06:50 PM

Hi, Riverinthewoods, and welcome to DF. First, A Patient Information(PI) sheet should have been included when this medication was dispensed to you. It will answer many of the questions you have posed.

Second, as with most all psychotropic meds, "what you can expect" can be so varied in scope from one person to another that there's just no "one size fits all" response that can be given to many of the questions you've asked.

Next, what did your doc prescribe this particular medication for, and what infromation were you provided by the prescriber?

For some of the experiences of other members of DF, you can go to the top of this page and click the "Search" button. Type in "Lexapro", and viola!.....you're going to see any number of threads where likely all your questions will have been answered. Just scroll down till you see threads that interest you.

My personal experience with celexa/lexapro were not very pleasant, but it's been a wonder med for sooo many!

HTH!

Regards,
Deepster

Edited by Deepster, 31 October 2009 - 06:51 PM.

Posted Image

#3 riverinthewoods

riverinthewoods

    Newbie

    ID: 42091

  • Newbie
  • Pip
  • 31 posts

Posted 31 October 2009 - 06:56 PM

Hi, Riverinthewoods, and welcome to DF. First, A Patient Information(PI) sheet should have been included when this medication was dispensed to you. It will answer many of the questions you have posed.

Second, as with most all psychotropic meds, "what you can expect" can be so varied in scope from one person to another that there's just no "one size fits all" response that can be given to many of the questions you've asked.

Next, what did your doc prescribe this particular medication for, and what infromation were you provided by the prescriber?

For some of the experiences of other members of DF, you can go to the top of this page and click the "Search" button. Type in "Lexapro", and viola!.....you're going to see any number of threads where likely all your questions will have been answered. Just scroll down till you see threads that interest you.

My personal experience with celexa/lexapro were not very pleasant, but it's been a wonder med for sooo many!

HTH!

Regards,
Deepster


No PI... I was only given a sample pack with 7 pills... I will go back next week to get the full prescription. I had to look online to find out that advil was a nono...

How was it not very pleasant? So far I just feel a bit tired...

#4 Guest_iowa_*

Guest_iowa_*

    ID: 0

  • Guests

Posted 31 October 2009 - 07:04 PM

You may have side effects during the time when it's building in your system. As it becomes more and more effective, the side effects will decrease and usually go away. Side effects vary greatly from person to person. It may make you more depressed, agitated, nauseous, or spacey; or cause you to be sleepy or have insomnia; give you diarrhea or constipation; or decrease your libido. It sometimes takes 6-8 weeks to become really effective.
Especially older adults should not take NSAIDs or blood thinners without talking to their doctors. Younger adults should be aware that these medications can cause stomach problems if they're taken too often. Discuss that with your doctor. Heartburn meds are fine. Check cold medication ingredients and avoid those with NSAID content if possible.
I'm not really sure about the weight gain. Some weight gain can usually be attributed to having a better appetite when you are less depressed.
If you have side effects in the beginning, be aware that they may increase or come back when you increase the dose.
Counter to what you're heard, anti-depressants are not "happy" pills. They relieve your depression by effecting your brain in a way to make the chemicals more functional (the way they are in people who aren't depressed). This usually also will help your anxiety. You may feel numb as a side effect when you first start taking them, but this shouldn't persist.
I would hope that your wife woould be happier. You will be less moody and confrontation (it may take 6 weeks for that to happen).
You lack motivation because of depression. As your depression decreses, your motivation will increase.
Iowa

#5 cookie86

cookie86

    Member

    ID: 40825

  • Member
  • PipPipPip
  • 206 posts
  • Gender:Female
  • Location:darwin, australia

Posted 03 November 2009 - 07:24 AM

lets just say the frist 2 weeks are rocky.. u really need a support person with u. i had my mother and my bf as i found it amplifyed my anxeity and depression 10 fold for about 5 days... then tiredness kicked in and im on week 8 now and i still am a lil tired but functioning normally again. (mind u this is my second time around with this med i weaned off in june this yr after being on it for 2 yrs and started again in sept.

it worked for me.. i had nausea, tiredness, agitation trouble staying asleep now hunger what so ever but 3 weeks and it settles.. i still have minor emotional days but i think im due for a dose increase soon..

any qurestions email me my details are in my profile :)

good luck u will be fine! if i can get through it anyone can!!!!!
Our greatest glory is not in never falling but in rising every time we fall.
Confucius

#6 riverinthewoods

riverinthewoods

    Newbie

    ID: 42091

  • Newbie
  • Pip
  • 31 posts

Posted 05 November 2009 - 07:00 PM

I just got bumped up to 10 a day... I still have seen nothing in the area of negative side effects...

#7 amanda1

amanda1

    Newbie

    ID: 42806

  • Newbie
  • Pip
  • 34 posts

Posted 22 November 2009 - 10:24 AM

I just got bumped up to 10 a day... I still have seen nothing in the area of negative side effects...



could you please tell me why advil is a no no...that is the only med I can take for a headache...cant take aspirin and even tylenol makes me sick....any advice...I am on cipralex....




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users